so ive been having trouble sleeping lately. sometimes for no reason, and sometimes i get palpitations when im about to fall asleep, which keeps me awake. I also have fairly low HDL, so my doc told me to drink glass of wine. I was wondering what would be a better choice to take every night i cant sleep? drinking glass of wine or taking klonopin. a nurse practitioner prescribed me klonopin since she thought i had anxiety problems, which i dont think i have... but i'm just afraid taking both of them (not together of course), might lead to further problems... and wanted to know which one is better? thanks!
You are wise to not mix meds and alcohol. As far as helping you sleep, alcohol may help you fall asleep but is notorious for interfering with sustaining sleep. Klonopin is a strong med and in my opinion should only be taken if it is known to be effective for a known problem. Do you have trouble staying asleep as well as getting to sleep? You mention palpitations on falling sleep. Couple thoughts... If you are dozing off when this happens, it could be a sleep apnea event triggering the heartbeat change, or could even be an episode of reflux. When my reflux acts up, the bubbly feeling in my chest feels very similar to when I have had documented palpitations. A sleep study might be useful in identifying why you have sleep issues and how you can best help your symptoms. By the way, anxiety can be a byproduct of sleep apnea - lots of stress hormones hitting the body and brain.
Hi, welcome to the forum, there are many possibilities of palpitations (loud heart beats). Whenever there is increased load to heart leads to palpitations. Anxiety and stress, low blood sugar, hyperthyroid state, cardiac abnormality etc. may cause palpitations. If associated with chest pain there can be a possibility of pericarditis.
You can firstly take general measures like quit coffee, smoking (if present), tea, alcohol, heavy meal which can trigger blood pressure and cardiac load leading to palpitations.
Regarding Lower HDL, basically it seen with hereditary tendency, like Familial hyper- cholesterolemia wherein the persons are susceptible to increased cholesterol levels at any given time and lower HDL levels. You need to rule out other concomitant illness like diabetes, kidney disease, liver disease, hyperthyroidism. You need to undergo investigations like blood sugar, liver and kidney function tests and also thyroid profile. If anyone present, that needs to be treated. Cholesterol lowering drugs also helps to increase HDL levels.
Klonopin is usually prescribed in case of panic disorder. Hence, you need to evaluated by a psychiatrist and should be taken against prescription. Wine should not be combined with klonopin as it depresses brain. Short term benzodiazepines will help for sleep. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.